Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Atripla - Concentration issues and brain fog

<< < (2/3) > >>

Ann:
You're most welcome, Delby. That's what we're here for. :)

You might want to consider getting an appointment sooner rather than waiting a few more months. This seems to be impacting on your life in a very negative way - and it just does NOT have to be that way.

And don't take no for an answer from your doc. YOU have to live with this, not the doc and you have every right to participate in your care by telling him or her what combo you want to try...

Within reason of course. A good doctor won't let a patient insist on a suboptimal combo. The combo I suggested to you is an excellent one. In fact, my doctor knew I would refuse Sustiva, but he told me he was very pleased with the combo I chose because it is so very effective and easily tolerated.

geobee:
Delby -- I'd definitely consider switching meds.  I was considering Atripla but it turned out that 1) I was resistant to it and 2) I have a heck of a time with insomnia myself and the doc didn't want to make it worse.  I'm on Reyataz/Truvada/Norvir and it seems to do the trick.

PS -- 500 calories is not a big meal.  Most men need around 2,000 calories a day.

Anqueetas:
I have the same problem as you with Atripla as well but not insomnia. My head was constantly in a state of blur, unable to think or concentrate. Switch from Atripla to NVP+Truvada fix everything in 3 days. Hope you can fix your soon.

I think the other culprit is your insomnia, who know how long term insomnia can effect you.

Ann:

--- Quote from: geobee on February 04, 2013, 11:47:38 AM ---
I'm on Reyataz/Truvada/Norvir and it seems to do the trick.


--- End quote ---

That's also an excellent combo and well tolerated by most. That was my original choice, but I went with Prezista rather than Reyataz because Prezista doesn't cause a possible increase in bilirubin, unlike Reyataz. Increased bilirubin levels associated with Reyataz aren't harmful, but it can make the whites of your eyes yellow. I wanted to avoid that. Call me vain. ~shrug~

By the way, a member who used to post here always called Reyataz razamataz. I always kinda liked that. :)


--- Quote from: Anqueetas on February 04, 2013, 09:44:06 PM ---
Switch from Atripla to NVP+Truvada fix everything in 3 days. Hope you can fix your soon.


--- End quote ---

I'm not a big fan of switching from Sustiva (found in Atripla) to NVP (aka nevirapine, aka Viramune) because they're in the same class (NNRTIs) of meds. My partner was switched from Sustiva to Intelence (also an NNRTI) due to sleep issues and it hasn't made much of a difference. It's just my personal opinion, but it seems to me that if you're having problems with Sustiva, it's better to go for a different class of meds completely.

Please also be aware that it can take longer than three days for the side-effects from Sustiva to completely resolve. It can take as long as a week, sometimes longer. So, if you don't see an immediate improvement after switching, give it time and don't despair.

mitch777:
I know, old topic but I remembered reading this and thought "music in your head 24/7"? Wow!
Starting about 3 or 4 weeks ago I started hearing music in my head. Not 24/7 but off and on EVERY day.
At first I thought it was the electric fan. It is kind of a backround sounding thing like an ethereal choir. Just a short refrain. Over and over. Sometimes I can slightly manipulate the tune in my head if I "push it" but cannot shut it off. Frustrating and very very weird.
I've had insomnia issues with my change TO Isentress FROM Atripla. (in other words, no sleep issues on Atripla) I have been on Lunesta for about 2 months which has done wonders for the insomnia so that doesn't seem to be the issue.
I googled this whole thing and found out shit it happens. Rare but pretty well documented. (not in connection with HIV or meds) Most often in elderly people or those who are more isolated. It doesn't seem to be connected with any psychological problems (whew!) but also doesn't seem the medical profession has a solution.
All I can say is that I hope this will go away soon and I'm glad the tune in my head is not "You light up my life."
Delby,
My thoughts are with you. (hopefully not my music along with it! :P.)

edited to add: I will try to provide the link. (not tonight)

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version